Does Lupron Depot Cause Hair Loss?

itsKelCeeEeeitsKelCeeEee Posts: 1,084Registered Users Curl Neophyte
I was diagnosed with Endometriosis yesterday, and since my gynecologist doesn't want me to go through "invasive" surgery she wants me to try the Lupron Depot shot first. For anyone who doesn't know it's a shot that one gets twice in a six month period to lower your body's estrogen levels so the endometriosis can stop growing and shrink down. It has menopausal side effects such as hot flashes and loss of menstruation. Since the hormone levels in my body would be so low, would it affect my hair growth as well? I looked it up online and all the information my doctor gave me didn't mention anything about it, but I'm still worried about it.

Any information out there for me about this? I don't know how common this is up here so I don't know how much anyone could help me, but opinions don't hurt :)
tumblr_mfb2v27JpJ1qfxenmo1_250.gif
Big Chop: 11/25/09
Cottony/fluffy, medium/coarse, high density & porosity
SL - APL - BSB - BSL - MBL - WL - HL

Comments

  • missladycmissladyc Posts: 3Registered Users
    I am on the Lupron Depot shot myself. I am on it because I am undergoing low-dose chemo treatments, but I didn't get to start the shots until after my 2nd treatment. My hair thinned with the chemo, but there was no difference when I started the Lupron. Pretty sure that it would only have taken a little push from the shot for me to loose all my hair, but luckily that has not been the case. In the research I did before starting the Lupron, hair loss didn't seem to be a major issue.

    Not exactly the same situation, but I hope it helps!
  • straightasastickstraightasastick Posts: 0Registered Users, Curl Ambassador Curl Neophyte
    Don't have curly hair, but I'd like to comment on this Lupron matter. My doctor gave me Lupron to shrink some large fibroids. It did the job nicely, but also caused significant thinning of my hair -- which was supposed to grow back but never did. The circular said in their research only 3% of women receiving Lupron experienced hair loss. Say hello to one of the 3%. :-( (PS, I tried posting this once but believe it failed to go through. If it did, please excuse the repetition!)

Leave a Comment

BoldItalicStrikethroughOrdered listUnordered list
Emoji
Image
Align leftAlign centerAlign rightToggle HTML viewToggle full pageToggle lights
Drop image/file